MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.Conclusion code: off-label use [over 45 years of age at time of implant ((b)(6))] (b)(4).
 
Event or Problem Description
Reportedly, a 12.6mm micl12.6, diopter -8.5 implantable collamer lens was implanted into the patient's eye on (b)(6) 2017.It was removed intraoperatively due to the pupil would not constrict as appropriate.On (b)(6) 2018 an alternate lens was successfully implanted.The problem is resolved.
 
Additional Manufacturer Narrative
Corrected data: reportedly, a 12.6mm micl12.6, -8.5 diopter implantable collamer lens was implanted into the patient's left eye (os) on (b)(6) 2017.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7267535
Report Number2023826-2018-00208
Device Sequence Number2117240
Product Code MTA
UDI-Device Identifier00841542102995
UDI-Public00841542102995
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR